Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 76, NWS Brownsville, TX

June 20, 2006Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 20, 2006, 7:27 PM CDT for Zapata County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2006, 7:27 PM CDT (00:27 UTC)
Expired
Jun 20, 2006, 7:49 PM CDT
In force
22 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 192 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2541 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 210028
SVRBRO
TXC505-210100-
/O.NEW.KBRO.SV.W.0076.060621T0027Z-060621T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
727 PM CDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF ZAPATA

* UNTIL 800 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5   
MILES NORTHEAST OF ZAPATA.  THIS STORM WAS SLOWLY MOVING SOUTHWEST 
AT 10 MPH. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2689 9906 2704 9923 2694 9935 2677 9920

$$

GF
1 follow-up statement
000 
WWUS54 KBRO 210049
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
747 PM CDT TUE JUN 20 2006

TXC505-210057-
/O.CAN.KBRO.SV.W.0076.000000T0000Z-060621T0100Z/
ZAPATA TX-
747 PM CDT TUE JUN 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA COUNTY IS
CANCELED...

THE STRONG THUNDERSTORM OVER SOUTHERN ZAPATA COUNTY IS DISSIPATING 
VERY RAPIDLY AND IS NO LONGER SEVERE.  

LAT...LON 2689 9906 2704 9923 2694 9935 2677 9920

$$

GF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:33 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jun 20, 1:33 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
133 PM CDT TUE JUN 20 2006

.SHORT TERM... MIDLEVEL LOW CONTINUES TO SLOWLY CHURN TO THE
WEST...WITH THE CENTER JUST NORTH OF CRP. MODELS CONTINUE TO BE
VERY CONSISTENT WITH BRINGING THE LOW ACROSS SOUTH TEXAS THROUGH
THE NEXT 48 HOURS...WITH THE ONLY DIFFERENCES BEING AREAL COVERAGE
AND PLACEMENT OF PRECIPITATION. BOTH MODELS HAVE BEEN DECREASING
THE EXPECTED AMOUNTS OF PRECIP DURING THE LAST 24 HOURS. MOST OF
THE RAINFALL SHOULD REMAIN ON THE NORTHERN FRINGES OF OUR CWA AND
ALONG THE SEABREEZE. THE BEST FOCUS STILL LOOKS TO BE TOMORROW
WHEN THE LOW IS AT ITS CLOSEST PROXIMITY. TEMPERATURES WILL BE A
COUPLE DEGREES LOWER TOMORROW WITH INCREASED CLOUD COVER.

&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...UPPER LEVEL CIRCULATION AND
ASSOCIATED THUNDERSTORM COMPLEX ALONG THE COASTAL BEND OF TEXAS IS
FORECAST TO WEAKEN WITH TIME AS IT DRIFTS WEST AND SOUTHWEST. MODEL
GUIDANCE SUITE IS BECOMING MORE CONSISTENT WITH THIS SOLUTION AND IS
TRENDING TOWARD PRECIPITATION OVER DEEP SOUTH TEXAS IN THE COASTAL
AREAS NEAR THE LAGUNA MADRE WEDNESDAY THROUGH FRIDAY.

THIS SOLUTION LOOKS SIMILAR TO PRECIPITATION THAT WOULD BE CONNECTED
TO SEA BREEZE BOUNDARIES AS THEY FORM IN THE EARLY AFTERNOON HOURS.
ALTHOUGH GFS GRID SCALE RESOLUTION IS UNLIKELY TO RESOLVE A SEA
BREEZE THE 20/12Z GFS SOLUTION IS SUGGESTING BEST CHANCE FOR
RAINFALL ALONG THE COAST EACH AFTERNOON. THE NAM12 IS ALSO TRENDING
TO A COASTAL RAINFALL SOLUTION...AND THIS SEEMS TO BE THE MORE
LIKELY SCENARIO AS THE UPPER LOW/INVERTED TROUGH MOVES INTO NORTHERN
MEXICO. TEMPERATURES ARE EXPECTED TO REMAIN IN THE 90S FOR DAYTIME
HIGHS AS WINDS HAVE A MORE EASTERLY COMPONENT...AND THEN RETURN TO
THE UPPER 90S WITH SOME 100 DEGREE READINGS BY FRIDAY.

UPPER LEVEL RIDGE RETURNS TO THE SOUTHWESTERN UNITED STATES BY
SUNDAY KEEPING THE MID/UPPER LEVELS OF THE ATMOSPHERE IN DEEP SOUTH
TEXAS IN ANOTHER DRYING TREND.
&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH 21/18Z.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  91  79  91  77 /  20  30  10  20  20
BROWNSVILLE          78  91  78  93  77 /  20  30  10  20  20
HARLINGEN            76  93  75  94  75 /  20  30  10  20  20
MCALLEN              77  96  77  96  76 /  20  30  20  10  20
RIO GRANDE CITY      78  97  78  97  77 /  20  30  20  10  20
SOUTH PADRE ISLAND   80  89  80  89  78 /  20  30  10  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA UNTIL 9 PM CDT FOR
GMZ132-135-155-175.
&&

64/53/VEGA
Hazardous weather outlook, Jun 20, 4:25 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 PM CDT TUE JUN 20 2006

TXZ248>257-211100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
425 PM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE MODERATE RISK OF RIP CURRENTS MAY CONTINUE ALONG THE LOWER TEXAS
COAST THROUGH FRIDAY. AND...TEMPORARY PONDING OF WATER MAY OCCUR IN
LOCALLY HEAVY SHOWERS AND THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER
IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVED FLASH FLOODING TO THE
NATIONAL WEATHER SERVICE IN BROWNSVILLE THROUGH THE PERIOD.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:17 PM CDTSevere Thunderstorm WarningBROJim Hogg28 min
Jun 20, 7:37 PM CDTFlash Flood WarningBROJim Hogg53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.